Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 190, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 20, 2021, 9:19 PM CDT for Saint Tammany Parish, Louisiana. It took effect at Jul 21, 2021, 7:00 PM CDT. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 9:19 PM CDT (02:19 UTC)
- In effect from
- Jul 21, 2021, 7:00 PM CDT
- Expired
- Jul 24, 2021, 1:58 AM CDT
- In force
- 55 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Chitto River near Bush (BSHL1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
222
WGUS44 KLIX 210219
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
919 PM CDT Tue Jul 20 2021
...The National Weather Service in New Orleans LA has issued a Flood
Warning for the following rivers in Louisiana...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
For the Bogue Chitto River...including Tylertown, Franklinton,
Bush...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
LAC103-212030-
/O.NEW.KLIX.FL.W.0190.210722T1200Z-210725T0000Z/
/BSHL1.1.ER.210722T1200Z.210723T0600Z.210724T1800Z.NO/
919 PM CDT Tue Jul 20 2021
The National Weather Service in New Orleans has issued a
* Flood Warning for
the Bogue Chitto River Near Bush.
* From Thursday morning to Saturday evening.
* At 8:15 PM CDT Tuesday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Thursday morning and then continue rising to a crest of 11.5 feet
early Friday morning. The river is expected to fall below flood
stage by early Saturday afternoon.
* Impact...At 11.0 feet, The access road upstream of the bridge will
flood. The river will leave the main channel on the left bank
below the bridge flooding woodlands on either side of Louisiana
Highway 21.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$
PG7 follow-up statements
305
WGUS84 KLIX 211544
FLSLIX
Flood Statement
National Weather Service New Orleans LA
1044 AM CDT Wed Jul 21 2021
...The Flood Warning continues for the following rivers in
Louisiana...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
For the Bogue Chitto River...including Bush...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued this evening.
&&
LAC103-220945-
/O.EXT.KLIX.FL.W.0190.210722T0000Z-210724T1200Z/
/BSHL1.1.ER.210722T0000Z.210722T1800Z.210724T0600Z.NO/
1044 AM CDT Wed Jul 21 2021
...The Flood Warning is now in effect until Saturday morning...
The Flood Warning continues for
the Bogue Chitto River Near Bush.
* From this evening to Saturday morning.
* At 10:15 AM CDT Wednesday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 11.5 feet early tomorrow afternoon. It will
then fall below flood stage early Saturday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will
flood. The river will leave the main channel on the left bank
below the bridge flooding woodlands on either side of Louisiana
Highway 21.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$992
WGUS84 KLIX 220054
FLSLIX
Flood Statement
National Weather Service New Orleans LA
754 PM CDT Wed Jul 21 2021
...The Flood Warning continues for the following rivers in
Louisiana...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
For the Bogue Chitto River...including Tylertown, Franklinton,
Bush...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
LAC103-221900-
/O.CON.KLIX.FL.W.0190.000000T0000Z-210724T1200Z/
/BSHL1.1.ER.210721T2300Z.210722T1800Z.210724T0600Z.NO/
754 PM CDT Wed Jul 21 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bogue Chitto River Near Bush.
* Until Saturday morning.
* At 7:15 PM CDT Wednesday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:15 PM CDT Wednesday was 11.1 feet.
* Forecast...The river is expected to rise to a crest of 11.5 feet
early tomorrow afternoon. It will then fall below flood stage
early Saturday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will
flood. The river will leave the main channel on the left bank
below the bridge flooding woodlands on either side of Louisiana
Highway 21.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$
BL558
WGUS84 KLIX 221517
FLSLIX
Flood Statement
National Weather Service New Orleans LA
1017 AM CDT Thu Jul 22 2021
...The Flood Warning continues for the following rivers in
Louisiana...Mississippi...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
Pearl River Near Pearl River affecting Pearl River, Hancock and
St. Tammany Counties.
Pearl River Near Bogalusa affecting Pearl River, Hancock,
Washington and St. Tammany Counties.
For the Bogue Chitto River...including Tylertown, Franklinton,
Bush...Minor flooding is forecast.
For the Lower Pearl River...including Bogalusa, Pearl River...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
LAC103-230930-
/O.EXT.KLIX.FL.W.0190.000000T0000Z-210724T0600Z/
/BSHL1.1.ER.210721T2300Z.210722T1800Z.210724T0000Z.NO/
1017 AM CDT Thu Jul 22 2021
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the Bogue Chitto River Near Bush.
* Until early Saturday morning.
* At 9:15 AM CDT Thursday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:15 AM CDT Thursday was 11.5 feet.
* Forecast...The river is expected to rise to a crest of 11.6 feet
this afternoon. It will then fall below flood stage tomorrow
evening.
* Impact...At 11.0 feet, The access road upstream of the bridge will
flood. The river will leave the main channel on the left bank
below the bridge flooding woodlands on either side of Louisiana
Highway 21.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$
LAC103-MSC045-109-230930-
/O.EXT.KLIX.FL.W.0187.000000T0000Z-210731T0600Z/
/PERL1.1.ER.210721T1516Z.210725T1200Z.210731T0000Z.NO/
1017 AM CDT Thu Jul 22 2021
...The Flood Warning is now in effect until Saturday, July 31...
The Flood Warning continues for
the Pearl River Near Pearl River.
* Until Saturday, July 31.
* At 9:00 AM CDT Thursday the stage was 14.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CDT Thursday was 14.8 feet.
* Forecast...The river is expected to rise to a crest of 15.5 feet
Sunday morning. It will then fall below flood stage Friday, July
30.
* Impact...At 15.5 feet, Secondary roads to the river and throughout
Honey Island Swamp are inundated. Property in the vicinity of the
gage is flooded threatening about 20 homes along the left bank.
The Bogue Chitto National Wildlife Refuge will be closed to
hunting at the 15.5 foot stage.
&&
LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976
$$
LAC103-117-MSC045-109-230930-
/O.EXT.KLIX.FL.W.0185.000000T0000Z-210730T1500Z/
/BXAL1.1.ER.000000T0000Z.210724T1200Z.210730T0900Z.NO/
1017 AM CDT Thu Jul 22 2021
...The Flood Warning is now in effect until Friday, July 30...
The Flood Warning continues for
the Pearl River Near Bogalusa.
* Until Friday, July 30.
* At 8:00 AM CDT Thursday the stage was 19.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 AM CDT Thursday was 19.6 feet.
* Forecast...The river is expected to rise to a crest of 20.0 feet
Saturday morning. It will then fall below flood stage Friday, July
30.
* Impact...At 20.0 feet, Woodlands and crop acreage along the river
will be flooded. The Bogue Chitto Wildlife Management area will be
inundated with water in recreational camps and over access roads.
&&
LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969
$$
CAB025
WGUS84 KLIX 230024
FLSLIX
Flood Statement
National Weather Service New Orleans LA
724 PM CDT Thu Jul 22 2021
...The Flood Warning continues for the following rivers in
Louisiana...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
For the Bogue Chitto River...including Bush...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
LAC103-231830-
/O.CON.KLIX.FL.W.0190.000000T0000Z-210724T0600Z/
/BSHL1.1.ER.210721T2300Z.210722T2315Z.210724T0000Z.NO/
724 PM CDT Thu Jul 22 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bogue Chitto River Near Bush.
* Until early Saturday morning.
* At 6:15 PM CDT Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and is expected to fall below
flood stage on Tuesday, the 27th.
* Impact...At 11.0 feet, The access road upstream of the bridge will
flood. The river will leave the main channel on the left bank
below the bridge flooding woodlands on either side of Louisiana
Highway 21.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$
KO877
WGUS84 KLIX 231343
FLSLIX
Flood Statement
National Weather Service New Orleans LA
843 AM CDT Fri Jul 23 2021
...The Flood Warning is extended for the following rivers in
Louisiana...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
For the Bogue Chitto River...including Tylertown, Franklinton,
Bush...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
LAC103-240745-
/O.EXT.KLIX.FL.W.0190.000000T0000Z-210724T1200Z/
/BSHL1.1.ER.210721T2300Z.210723T0645Z.210724T0600Z.NO/
843 AM CDT Fri Jul 23 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Bogue Chitto River Near Bush.
* Until tomorrow morning.
* At 8:15 AM CDT Friday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight.
* Impact...At 11.0 feet, The access road upstream of the bridge will
flood. The river will leave the main channel on the left bank
below the bridge flooding woodlands on either side of Louisiana
Highway 21.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$
PG150
WGUS84 KLIX 240037
FLSLIX
Flood Statement
National Weather Service New Orleans LA
737 PM CDT Fri Jul 23 2021
...The Flood Warning continues for the following rivers in
Louisiana...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
For the Bogue Chitto River...including Bush...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
LAC103-241200-
/O.CON.KLIX.FL.W.0190.000000T0000Z-210724T1200Z/
/BSHL1.1.ER.210721T2300Z.210723T0645Z.210724T0600Z.NO/
737 PM CDT Fri Jul 23 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bogue Chitto River Near Bush.
* Until tomorrow morning.
* At 7:15 PM CDT Friday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight.
* Impact...At 11.0 feet, The access road upstream of the bridge will
flood. The river will leave the main channel on the left bank
below the bridge flooding woodlands on either side of Louisiana
Highway 21.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$
KO923
WGUS84 KLIX 240658
FLSLIX
Flood Statement
National Weather Service New Orleans LA
158 AM CDT Sat Jul 24 2021
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
LAC103-240800-
/O.CAN.KLIX.FL.W.0190.000000T0000Z-210724T0658Z/
/BSHL1.1.ER.210721T2300Z.210723T0645Z.000000T0000Z.NO/
158 AM CDT Sat Jul 24 2021
...The Flood Warning for the Bogue Chitto River Near Bush has been
cancelled...
The Flood Warning is cancelled for
the Bogue Chitto River Near Bush.
* At 1:15 AM CDT Saturday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall to 8.3 feet Wednesday
evening.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$
BLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 20, 6:36 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 20, 6:36 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 636 PM CDT Tue Jul 20 2021 .AVIATION UPDATE... Updated for the 00z taf issuance. && .PREV DISCUSSION... /issued 438 PM CDT Tue Jul 20 2021/ DISCUSSION... Frontal boundary remains stalled from the Carolinas to southeast Texas. A weak impulse of low pressure currently over south central Louisiana will ride slowly eastward along the boundary eventually moving off to our east by Wednesday AM. The boundary will remain stalled over the area on Wednesday thus widespread showers and thunderstorms will develop along it once again tomorrow. However...boundary will slowly wash out over the next few days. Ridge over the mid section of the country will build slowly eastward by Thursday bringing lower POPS and a return to normal to slightly above normal temperatures by Friday. Trough remains in place over the northeast on Friday and we will remain on the eastern edge of the ridge to our west. Although drier...given the position of the ridge expect at least scattered showers and thunderstorms in the afternoon hours on Friday and Saturday. Upper level troughing along the Atlantic eastern seaboard and upper level ridging over Texas will keep us right on the fence through early next week. As a result temperatures could climb into the lower 90s over the weekend with scattered showers and storms expected through the period. Upper level ridge will park over the middle Mississippi Valley through the middle of next week bringing much drier and hotter temperatures with highs in the lower to middle 90s. MARINE... Onshore flow will continue through Thursday as high pressure remains off the coast of Florida. Gradient remains fairly light thus winds will generally be 5 to 10 knots through the period. Surface high pressure will build over the western Gulf by the weekend bringing an offshore flow with clockwise flow around the high pressure system. A light offshore flow of 5 to 10 knots will remain in place through the forecast period as high continues to sit off the Texas coast. AVIATION... Expecting VFR conditions for most of the terminals, except for a window of MVFR to IFR conditions for the inland terminals late tonight into early tomorrow. Today's batch of thunderstorms are waning but still can drop ceilings and visibilities if a terminally is directly impacted. The diurnally driven convection still returns tomorrow, but thinking there will be a little less coverage than today's. -BL && .PRELIMINARY POINT TEMPS/POPS... MCB 72 87 73 91 / 50 70 20 50 BTR 73 89 75 91 / 50 70 20 60 ASD 74 89 76 92 / 60 60 20 50 MSY 77 91 78 93 / 60 60 20 50 GPT 74 88 76 91 / 60 60 20 40 PQL 74 88 76 91 / 60 70 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:46 PM CDT | River Flood Warning | LIX | Saint Tammany | 61 hr |
| Jul 21, 7:10 AM CDT | River Flood Warning | LIX | Saint Tammany | 7 hr |
| Jul 21, 3:41 PM CDT | Special Marine Warning | LIX | 34 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.